I get really bad anxiety, no motivation and all I want to do is sleep all day. On my days off I lay in bed til 11am. But when I work (I work 12 hour shifts - rotation, so I work both nights and days). Depression was taking over. I used to go it with friends, shop, go to the movies, beach and be social but that's all gone away. I also have a son whom I'd play with all day but I have a hard time even moving a lot. I'm 25 and healthy for the most part so I should not be like this. I went to the doctor and she prescribed me citalopram 10mg. I was nervous about taking it because every time I try medication I get nauseous which I absolutely hate that feeling so it sat on my counter for about two weeks before I actually brought myself to take it. I've been on it for about five days. I'm very twitchy and on edge. I go to bed then wake up at 4am and can't get back to bed because I'm wide awake. I also feel like I zone out a lot as well..I've gained weight and have had many headaches.. It hasn't helped with my motivation issues or anxiety... if anything it's made it worse. The only positive change I have noticed is my focusing and listening is on point and Is making me think excessively. I feel like my depression has gotten more intense. Is this normal? I know it's messing with my chemicals and such and I've never tried any depression medication before so Should I keep trying it out?
Hi, Msweet! Believe it or not, everything you've mentioned is a *normal* side effect of antidepressants. The good news is side effects generally only last a few days to a week or two and you can use common OTC remedies like ibuprofen and Dramamine.
You should feel better shortly, but it will take a while longer for the medication to really kick in. Some people report improvement in about two weeks, but for others it may take three to four weeks. A month is considered a fair trial so maybe try to hold on for a short while until you feel the true benefits.
Best wishes and good luck! Wildcat
My Dr. gave me two antidepressants one for two weeks that was going to help me with all those issues that I was going to fill in the first two weeks. Second was the one a was going to stay with and it did work perfectly. The two week one was Xanax some dr. don't like to prescribe them specially if you are young... but ask your Dr. All of what you're saying is awful but normal I've been in that road but you will be ok you have to put all your trust in God.Hope you fill better soon
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2016 • 1 answer
Posted 24 Feb 2016 • 5 answers
Posted 19 Mar 2016 • 4 answers
Posted 20 Aug 2016 • 1 answer
Posted 13 Oct 2017 • 0 answers